Alert archive / South Carolina / Frost Advisories in 2011

Frost Advisory 1, NWS Charleston, SC

October 29, 20115 counties in South Carolina; 5 counties in Georgia

NWS Charleston, SC issued this frost advisory at Oct 29, 2011, 3:41 AM EDT for 5 counties in South Carolina; 5 counties in Georgia. It took effect at Oct 30, 2011, 5:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2011, 3:41 AM EDT (07:41 UTC)
In effect from
Oct 30, 2011, 5:00 AM EDT
Expired
Oct 30, 2011, 9:00 AM EDT
In force
4 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Jenkins County, GA, Screven County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 21 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WWUS72 KCHS 290741
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
341 AM EDT SAT OCT 29 2011

GAZ087-088-SCZ040-291600-
/O.NEW.KCHS.FR.Y.0001.111030T0900Z-111030T1300Z/
JENKINS-SCREVEN-ALLENDALE-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE
341 AM EDT SAT OCT 29 2011

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY. 

* HAZARDS: CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW SCATTERED
  FROST TO DEVELOP EARLY SUNDAY MORNING.

* TEMPERATURES: MID 30S.

* TIMING: THE RISK FOR FROST WILL BE THE GREATEST BETWEEN 5 AM
  AND SUNRISE SUNDAY MORNING.

* IMPACTS: SCATTERED FROST IS EXPECTED TO DEVELOP ALONG AND NORTH
  OF A LINE FROM MILLEN TO HILLTONIA TO ALLENDALE. THIS INCLUDES
  THE COMMUNITIES OF PERKINS...MILLHAVEN...MARTIN...ULMER AND
  JENNYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
7 follow-up statements
786 
WWUS72 KCHS 291246
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
846 AM EDT SAT OCT 29 2011

SCZ045-292100-
/O.NEW.KCHS.LW.Y.0033.111029T1600Z-111030T0000Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
846 AM EDT SAT OCT 29 2011

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. 

* LOCATIONS: LAKE MOULTRIE.

* WINDS: NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS...BECOMING NORTH TOWARD EVENING.

* WAVES: 1 TO 2 FEET...HIGHEST TOWARD THE EASTERN PORTIONS OF THE
  LAKE.

* IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL MAKE
  CONDITIONS DIFFICULT FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH EARLY
THIS EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS
MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$

GAZ087-088-SCZ040-292100-
/O.CON.KCHS.FR.Y.0001.111030T0900Z-111030T1300Z/
JENKINS-SCREVEN-ALLENDALE-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE
846 AM EDT SAT OCT 29 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
SUNDAY...

* HAZARDS: CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW 
  SCATTERED FROST TO DEVELOP EARLY SUNDAY MORNING. 

* TEMPERATURES: MID 30S.

* TIMING: THE RISK FOR FROST WILL BE THE GREATEST BETWEEN 5 AM 
  AND SUNRISE SUNDAY MORNING. 

* IMPACTS: SCATTERED FROST IS EXPECTED TO DEVELOP ALONG AND 
  NORTH OF A LINE FROM MILLEN TO HILLTONIA TO ALLENDALE. THIS 
  INCLUDES THE COMMUNITIES OF PERKINS...MILLHAVEN...MARTIN...
  ULMER AND JENNYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
117 
WWUS72 KCHS 291922
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT SAT OCT 29 2011

GAZ087-088-SCZ040-300400-
/O.CON.KCHS.FR.Y.0001.111030T0900Z-111030T1300Z/
JENKINS-SCREVEN-ALLENDALE-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE
322 PM EDT SAT OCT 29 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
SUNDAY...

* HAZARDS: CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW 
  SCATTERED FROST TO DEVELOP EARLY SUNDAY MORNING. 

* TEMPERATURES: MID 30S.

* TIMING: THE RISK FOR FROST WILL BE THE GREATEST BETWEEN 5 AM 
  AND SUNRISE SUNDAY MORNING. 

* IMPACTS: SCATTERED FROST IS EXPECTED TO DEVELOP ALONG AND 
  NORTH OF A LINE FROM MILLEN TO HILLTONIA TO ALLENDALE. THIS 
  INCLUDES THE COMMUNITIES OF PERKINS...MILLHAVEN...MARTIN... 
  ULMER AND JENNYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SCZ045-300000-
/O.CON.KCHS.LW.Y.0033.000000T0000Z-111030T0000Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
322 PM EDT SAT OCT 29 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR LAKE MOULTRIE...

* LOCATIONS: LAKE MOULTRIE.

* WINDS: NORTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH EARLY
  THIS EVENING.

* WAVES: 1 TO 2 FEET...HIGHEST TOWARD THE EASTERN PORTIONS OF 
  THE LAKE. 

* IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH EARLY
THIS EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS
MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
393 
WWUS72 KCHS 292324
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
724 PM EDT SAT OCT 29 2011

GAZ099>101-SCZ042>044-300730-
/O.EXA.KCHS.FR.Y.0001.111030T0900Z-111030T1300Z/
CANDLER-BULLOCH-EFFINGHAM-HAMPTON-INLAND COLLETON-DORCHESTER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE
724 PM EDT SAT OCT 29 2011

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY. 

* HAZARDS: CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW SCATTERED
  FROST TO DEVELOP.

* TEMPERATURES: MID 30S.

* TIMING: THE RISK FOR FROST WILL BE THE GREATEST BETWEEN 5 AM 
  AND SUNRISE SUNDAY MORNING. 

* IMPACTS: SCATTERED FROST IS EXPECTED TO DEVELOP ACROSS NORTHERN
  PARTS OF CANDLER...BULLOCH...AND EFFINGHAM COUNTIES IN SOUTHEAST
  GEORGIA. IN SOUTH CAROLINA NORTHERN PARTS OF HAMPTON...COLLETON...
  AND DORCHESTER COUNTIES CAN EXPECT SCATTERED FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SCZ045-300400-
/O.EXT.KCHS.LW.Y.0033.000000T0000Z-111030T0400Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
724 PM EDT SAT OCT 29 2011

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT
FOR LAKE MOULTRIE...

* LOCATIONS: LAKE MOULTRIE.

* WINDS: NORTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH THIS
  EVENING.

* WAVES: 1 TO 2 FEET...HIGHEST TOWARD THE EASTERN PORTIONS OF 
  THE LAKE. 

* IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH EARLY
THIS EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS
MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$

GAZ087-088-SCZ040-300730-
/O.CON.KCHS.FR.Y.0001.111030T0900Z-111030T1300Z/
JENKINS-SCREVEN-ALLENDALE-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE
724 PM EDT SAT OCT 29 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
SUNDAY...

* HAZARDS: CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW SCATTERED
  FROST TO DEVELOP.

* TEMPERATURES: MID 30S.

* TIMING: THE RISK FOR FROST WILL BE THE GREATEST BETWEEN 5 AM 
  AND SUNRISE SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
660 
WWUS72 KCHS 300221
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1021 PM EDT SAT OCT 29 2011

SCZ045-300330-
/O.CAN.KCHS.LW.Y.0033.000000T0000Z-111030T0400Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1021 PM EDT SAT OCT 29 2011

...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE LAKE
WIND ADVISORY. 

$$

GAZ087-088-099>101-SCZ040-042>044-301030-
/O.CON.KCHS.FR.Y.0001.111030T0900Z-111030T1300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE
1021 PM EDT SAT OCT 29 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
SUNDAY...

* HAZARDS: CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW 
  SCATTERED FROST TO DEVELOP. 

* TEMPERATURES: MID 30S.

* TIMING: THE RISK FOR FROST WILL BE THE GREATEST BETWEEN 5 AM 
  AND SUNRISE SUNDAY MORNING. 

* IMPACTS: SCATTERED FROST IS EXPECTED TO DEVELOP ALONG AND NORTH
  OF A LINE FROM METTER TO STATESBORO AND SHAWNEE IN GEORGIA TO
  NORTHWEST OF A LINE FROM ESTILL TO WALTERBORO AND RIDGEVILLE IN
  SOUTH CAROLINA. THIS INCLUDES THE COMMUNITIES OF SYLVANIA...
  MILLEN...ALLENDALE...SMOAKS...AND SAINT GEORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
978 
WWUS72 KCHS 300435
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1235 AM EDT SUN OCT 30 2011

SCZ045-301245-
/O.EXA.KCHS.FR.Y.0001.111030T0900Z-111030T1300Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1235 AM EDT SUN OCT 30 2011

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT THIS MORNING.

* HAZARDS: CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW SCATTERED
  FROST TO DEVELOP EARLY THIS MORNING.

* TEMPERATURES: MID 30S.

* TIMING: THE RISK FOR FROST WILL BE THE GREATEST BETWEEN 5 AM AND
  SUNRISE.

* IMPACTS: SCATTERED FROST IS EXPECTED TO DEVELOP ALONG AND NORTH
  OF A LINE FROM METTER TO NEWINGTON IN SOUTHEAST GEORGIA AND FROM
  ESTILL TO BELLS CROSSROADS TO RIDGEVILLE AND JAMESTOWN IN
  SOUTHEAST SOUTH CAROLINA. THIS INCLUDES MILLEN...SYLVANIA...
  HILLTONIA...ALLENDALE...WILLIAMS AND SAINT GEORGE. THE RISK FOR
  FROST WILL BE LESS IMMEDIATELY DOWNWIND OF LAKE MOULTRIE...WHICH
  INCLUDES MONCKS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GAZ087-088-099>101-SCZ040-042>044-301245-
/O.CON.KCHS.FR.Y.0001.111030T0900Z-111030T1300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE
1235 AM EDT SUN OCT 30 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT THIS
MORNING...

* HAZARDS: CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW SCATTERED
  FROST TO DEVELOP EARLY THIS MORNING.

* TEMPERATURES: MID 30S.

* TIMING: THE RISK FOR FROST WILL BE THE GREATEST BETWEEN 5 AM AND
  SUNRISE.

* IMPACTS: SCATTERED FROST IS EXPECTED TO DEVELOP ALONG AND NORTH
  OF A LINE FROM METTER TO NEWINGTON IN SOUTHEAST GEORGIA AND FROM
  ESTILL TO BELLS CROSSROADS TO RIDGEVILLE AND JAMESTOWN IN
  SOUTHEAST SOUTH CAROLINA. THIS INCLUDES MILLEN...SYLVANIA...
  HILLTONIA...ALLENDALE...WILLIAMS AND SAINT GEORGE. THE RISK FOR
  FROST WILL BE LESS IMMEDIATELY DOWNWIND OF LAKE MOULTRIE...WHICH
  INCLUDES MONCKS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
165 
WWUS72 KCHS 300742
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
342 AM EDT SUN OCT 30 2011

GAZ087-088-099>101-SCZ040-042>045-301300-
/O.CON.KCHS.FR.Y.0001.111030T0900Z-111030T1300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...MONCKS CORNER
342 AM EDT SUN OCT 30 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* HAZARDS: CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW 
  SCATTERED FROST TO DEVELOP EARLY THIS MORNING. 

* TEMPERATURES: MID 30S.

* IMPACTS: SCATTERED FROST IS EXPECTED TO DEVELOP ALONG AND 
  NORTH OF A LINE FROM METTER TO NEWINGTON IN SOUTHEAST GEORGIA 
  AND FROM ESTILL TO BELLS CROSSROADS TO RIDGEVILLE AND 
  JAMESTOWN IN SOUTHEAST SOUTH CAROLINA. THIS INCLUDES MILLEN...
  SYLVANIA... HILLTONIA...ALLENDALE...WILLIAMS AND SAINT GEORGE. 
  THE RISK FOR FROST WILL BE LESS IMMEDIATELY DOWNWIND OF LAKE 
  MOULTRIE...WHICH INCLUDES MONCKS CORNER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
937 
WWUS72 KCHS 301236
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
836 AM EDT SUN OCT 30 2011

GAZ087-088-099>101-SCZ040-042>045-301345-
/O.EXP.KCHS.FR.Y.0001.000000T0000Z-111030T1300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...MONCKS CORNER
836 AM EDT SUN OCT 30 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Oct 29, 1:23 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Oct 29, 1:23 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
123 AM EDT SAT OCT 29 2011

.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN OVER THE REGION UNTIL LATER
TONIGHT. THEN...DEVELOPING LOW PRESSURE INLAND WILL TRACK
NORTHEAST...PUSHING A COLD FRONT OFFSHORE BY SATURDAY. COOL...DRY
HIGH PRESSURE WILL THEN BUILD OVER THE SOUTHEAST STATES THROUGH
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A STATIONARY FRONT LINGERS ACROSS THE FAR SOUTHERN ZONES...ROUGHLY
ALONG A VIDALIA-FORT STEWART-SAINT CATHERINES SOUND LINE WITH WEAK
LOW PRESSURE BETWEEN MACON AND VIDALIA. NORTH OF THE FRONT...STRONG
COLD AIR DAMMING IS ONGOING WITH STIFF NORTHEAST WINDS WHILE
FARTHER SOUTH WARMER CONDITIONS ARE FOUND WITH LIGHT/VARIABLE
WINDS. SHOWERS ASSOCIATED WITH AN APPROACHING SHORTWAVE ARE MOVING
QUICKLY EAST ACROSS CENTRAL/NORTHERN GEORGIA AND WILL BRUSH THE
WESTERN ZONES PRIOR TO DAYBREAK. WILL MAINTAIN 20-40 PERCENT POPS
THROUGH SUNRISE...HIGHEST WESTERN ZONES. AN ISOLATED ELEVATED TSTM
CAN NOT BE COMPLETELY RULED OUT 3AM-6AM WHEN DYNAMICS ARE MAXIMIZED.
MADE FAIRLY SIGNIFICANT CHANGES TO BOTH HOURLY TEMPERATURES AND
OVERNIGHT LOWS GIVEN CURRENT TRENDS. TEMPERATURES WILL LIKELY NOT
DROP JUST A FEW MORE DEGREES SOUTH OF THE FRONT WHILE FARTHER
NORTH COOLER/DRIER AIR WILL ALLOW FOR MORE OF A THERMAL DECLINE.
LOWS WILL RANGE FROM UPPER 40S NORTH TO MID-UPPER 60S SOUTH.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
SATURDAY...SURFACE LOW PRESSURE DEVELOPING ALONG THE STALLED FRONT
WILL LIFT NORTHEAST OFF THE CAROLINA AND MID ATLANTIC COASTLINE BY
EARLY SATURDAY. SHOWER ACTIVITY COULD LINGER OVER THE NORTHERN HALF
OF THE FORECAST AREA EARLY WHILE UPPER LEVEL SUPPORT IS STILL
FAVORABLE BUT MUCH DRIER AIR WILL QUICKLY BE MOVING IN BRINGING
CLEARING SKIES AND A RAPID END TO ANY SHOWERS. STRONG COLD AIR
ADVECTION WILL PREVENT TEMPERATURES FROM RISING MUCH DURING THE
DAY...AND HAVE HIGHS GENERALLY IN THE MID 60S...ALTHOUGH LOWER 60S
ARE POSSIBLE NORTHWEST WITH UPPER 60S SOUTHEAST. IT WILL ALSO BE
BREEZY WITH GUSTS 20-25 MPH IN THE AFTERNOON. WINDS SHOULD DIE DOWN
IN THE EVENING AS HIGH PRESSURE QUICKLY MOVES IN FROM THE WEST. THIS
WILL LEAD TO DECENT RADIATIONAL COOLING AND SOME UPPER 30 DEGREE
TEMPERATURES ARE EXPECTED INLAND SUNDAY MORNING. SOME FROST IS
POSSIBLE AS WELL BUT AT THIS POINT WE KEPT IT PATCHY.

SUNDAY AND MONDAY...THE SURFACE HIGH WILL STEADILY SHIFT TO THE
NORTHEAST ON SUNDAY AHEAD OF ANOTHER UPPER SHORTWAVE TROUGH...THEN
GETS REINFORCED BY ANOTHER HIGH MONDAY AS LOW PRESSURE DEVELOPS WELL
OFFSHORE. THERE COULD BE ENOUGH RETURN OF DEEPER MOISTURE AND
CONVERGENCE MONDAY TO GET SOME SHOWERS MAINLY OVER THE NEARBY
COASTAL WATERS. EXPECT UNSEASONABLY COOL WEATHER TO PERSIST WITH
HIGHS GENERALLY IN THE MID 60S AND LOWS IN THE 40S...ALTHOUGH SOME
UPPER 30S ARE POSSIBLE INLAND AGAIN MONDAY MORNING.

LAKE WINDS...WINDS WILL BE CLOSE TO ADVISORY LEVELS SATURDAY
AFTERNOON/EARLY EVENING BEHIND A COLD FRONT.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SHORTWAVE ENERGY WILL LIFT NORTH/NORTHEAST LATE MONDAY...WITH WEAK
UPPER RIDGING SETTLING OVER THE SOUTHEAST STATES TUESDAY AND WEDNESDAY.
HIGH PRESSURE WILL CONTROL THE SURFACE PATTERN MID WEEK...SUPPORTING
A SLIGHT WARMING TREND AND RAIN CHANCES BELOW 15 PERCENT FOR LAND
AREAS. MEDIUM RANGE MODELS DIVERGE BY LATE WEDNESDAY THROUGH
FRIDAY...DEPICTING SIGNIFICANT DIFFERENCES IN THE TIMING AND TRACK
OF THE NEXT UPPER LEVEL SYSTEM. AS THIS IS QUITE FAR IN THE FORECAST
PERIOD...PREFER TO MAINTAIN RATHER CONSERVATIVE WITH DRY CONDITIONS
AND TEMPERATURES JUST BELOW SEASONAL NORMALS.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
KCHS - MVFR CIGS WILL LOWER TO IFR CIGS SHORTLY AND PERSIST
THROUGH SUNRISE. EXPECT RAPIDLY CLEARING TO OCCUR BY MID-MORNING
WITH CONDITIONS RETURNING TO VFR. GUSTY WINDS WILL ENSUE AND WILL
PERSIST THROUGH LATE AFTERNOON BEFORE DIMINISHING. SPOTTY SHOWERS
COULD OCCUR THROUGH SUNRISE...BUT ATTM THE BULK OF THE ACTIVITY IS
EXPECTED TO REMAIN TO THE WEST.

KSAV - CIGS HAVE TEMPORARILY LIFTED TO VFR BUT ARE EXPECTED TO
DROP BACK DOWN TO IFR BY 08-09Z. LOW PRESSURE WILL SHIFT OFFSHORE
LATER THIS MORNING AND WINDS WILL BACK NORTHWEST AS A RESULT.
EXPECT RAPIDLY CLEARING TO OCCUR BY MID-MORNING WITH CONDITIONS
RETURNING TO VFR. GUSTY WINDS WILL ENSURE AND WILL PERSIST THROUGH
LATE AFTERNOON BEFORE DIMINISHING.

EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS.

&&

.MARINE...
LATE FRIDAY EVENING...A SECONDARY SURFACE COLD FRONT APPEARED TO
BE SLOWING OVER NORTHERN SECTIONS OF THE GEORGIA WATERS. NORTH OF
THIS BOUNDARY...A TIGHT SURFACE PRESSURE GRADIENT CONTINUED TO
SUPPORT ELEVATED NE WINDS. WINDS HAD DIMINISHED SUFFICIENTLY OVER
CHARLESTON HARBOR TO DISCONTINUE THE SMALL CRAFT ADVISORY THERE.
ACROSS AMZ350...SMALL CRAFT ADVISORY WINDS PREVAILED...AND 4 FOOT
SEAS REPORTED BY THE CHARLESTON PILOT BOAT EARLIER DURING THE
EVENING COMBINED WITH 7 FT SEAS AT BUOY 41004 SUGGESTS THAT SEAS
COULD BE CLOSE TO 6 FT NEAR 20 NM. THUS...DESPITE THE POTENTIAL
FOR A BRIEF LULL IN WINDS LATE TONIGHT INTO SATURDAY
MORNING...MAINTAINED THE ONGOING SMALL CRAFT ADVISORY THROUGH
EARLY SUNDAY AS WINDS WILL INCREASE AGAIN BY SATURDAY AFTERNOON.

FARTHER SOUTH...NE WINDS 15-20 KT AS FAR SOUTH AS THE MOUTH OF THE
SAVANNAH RIVER DIMINISHED TO E/NE WINDS NOT MUCH ABOVE 10 KNOTS
FARTHER SOUTH AS INDICATED BY BUOY 41008 OBSERVATIONS. WINDS/SEAS
SHOULD REMAIN BELOW SCA LEVELS SOUTH OF EDISTO BEACH
OVERNIGHT...BUT ONGOING SCAS REMAIN IN EFFECT BEGINNING SATURDAY
AS N/NW WINDS WILL INCREASE.

SOUTH OF EDISTO BEACH...WIND DIRECTION/SPEED REMAINS UNCERTAIN.
UNLESS THE SECONDARY SURGE OF COOL AIR/STRONGER WINDS OVER
NORTHERN WATERS PRESSES SOUTH...E/NE WINDS SHOULD REMAIN BELOW
SMALL CRAFT ADVISORY THRESHOLDS TONIGHT ACROSS CENTRAL/SOUTHERN
WATERS TONIGHT. IN FACT...A WEAKENING SURFACE TROUGH...THE REMNANTS
OF THE INITIAL COLD FRONT THAT PUSHED THROUGH SOUTHERN WATERS
EARLIER TODAY...COULD LEAD TO A PERIOD OF LIGHT/VARIABLE WINDS
ACROSS GA WATERS OVERNIGHT.

SATURDAY THROUGH WEDNESDAY...A STRONG SURGE WILL OCCUR ON SATURDAY
AS COLD ADVECTION INITIATES BEHIND A COLD FRONT...ENHANCING MIXING
OVER THE RELATIVELY WARMER WATERS. SMALL CRAFT ADVISORY CONDITIONS
ARE EXPECTED ACROSS ALL WATERS STARTING AROUND NOON...ALTHOUGH IT IS
MORE MARGINAL FOR CHARLESTON HARBOR SO DID NOT RAISE AN ADVISORY
THERE JUST YET. ADVISORY CONDITIONS SHOULD END FROM NORTH TO SOUTH
SUNDAY AS HIGH PRESSURE MOVES IN CAUSING WINDS TO SUBSIDE AND THE
FETCH CREATING THE HIGHEST SEAS OVER THE GA WATERS. THUS...WILL HAVE
THE ADVISORY GO INTO MONDAY ACROSS THOSE WATERS...ALTHOUGH IT COULD
PERSIST LONGER ACROSS THE WATERS BEYOND 20 NM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM EDT SUNDAY FOR
     AMZ352.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO NOON EDT MONDAY FOR
     AMZ374.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR AMZ350.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM EDT MONDAY FOR
     AMZ354.

&&
Hazardous weather outlook, Oct 29, 3:19 AM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
319 AM EDT SAT OCT 29 2011

AMZ330-350-352-354-374-GAZ099>101-114>119-137>141-SCZ042>045-047>052-
300730-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
319 AM EDT SAT OCT 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-SCZ040-300730-
JENKINS-SCREVEN-ALLENDALE-
319 AM EDT SAT OCT 29 2011

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 8:46 AM EDTLake Wind AdvisoryCHSBerkeley14 hr

Nearby

Frost Advisories in South Carolina, 2011Frost Advisories in Georgia, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.